Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 143, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 2, 2003, 11:04 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 11:04 PM CDT (04:04 UTC)
- Expired
- May 2, 2003, 11:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2151 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 030404 SVRMOB ALC003-FLC033-030445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1103 PM CDT FRI MAY 2 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA ESCAMBIA COUNTY IN NORTHWEST FLORIDA * UNTIL 1145 PM CDT * AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WALNUT HILL...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARRINEAU PARK...MOLINO BY 1125 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3094 8742 3089 8762 3052 8752 3058 8727
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 10:05 PM CDT, 59 minutes earlier.
Area forecast discussion, May 2, 10:05 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1005 PM CDT FRI MAY 2 2003 WILL UPDATE TO REMOVE THE WATCH AND MAKE DOWNWARD ADJUSTMENT TO POPS. UPDATE OUT SOON. 29/EVERSOLE .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, May 2, 6:30 AM CDT, 16 hours 34 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) A WEAK FRONT WILL CROSS THE AREA TODAY...BRINGING SCATTERED THUNDERSTORMS TO THE AREA. A FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL POSSIBLE...BUT ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Special weather statement, May 2, 10:34 PM CDT, 30 minutes before
ALZ051>064-FLZ001>006-030400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1034 PM CDT FRI MAY 2 2003
THE TORNADO WATCH THAT WAS IN EFFECT FOR THE FOLLOWING COUNTIES
HAS BEEN ALLOWED TO EXPIRE...
IN SOUTH ALABAMA...
CHOCTAW...WASHINGTON...MOBILE...BALDWIN...CLARKE...WILCOX...
MONROE...CONECUH...ESCAMBIA...BUTLER...CRENSHAW...AND
COVINGTON
IN THE WESTERN FLORIDA PANHANDLE...
ESCAMBIA...SANTA ROSA...AND OKALOOSA.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:04 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 56 min |
| May 2, 7:25 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 35 min |
| May 2, 7:41 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 34 min |
| May 2, 7:43 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 62 min |
| May 2, 7:56 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 49 min |
| May 2, 8:01 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 59 min |
| May 2, 8:11 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington | 64 min |
| May 2, 8:18 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 57 min |
| May 2, 8:48 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 42 min |
| May 2, 9:51 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke | 39 min |
| May 2, 10:20 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 40 min |
| May 2, 10:53 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 52 min |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 39 min |
| May 3, 2:14 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 31 min |
| May 3, 2:19 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 41 min |
| May 3, 2:59 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 46 min |
| May 3, 3:37 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| May 3, 7:29 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| May 3, 9:16 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 44 min |
| May 3, 9:37 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 53 min |
| May 3, 9:57 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 63 min |
| May 3, 10:01 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 59 min |
| May 3, 10:18 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 57 min |
| May 3, 10:26 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 64 min |
| May 3, 10:59 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 61 min |
| May 3, 11:34 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 56 min |
| May 3, 12:19 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 56 min |
| May 3, 12:29 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 3, 12:29 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 3, 12:34 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 56 min |
| May 3, 12:54 PM CDT | Tornado Warning | MOB | Mobile | 66 min |
| May 3, 2:47 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 28 min |
| May 3, 2:55 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 50 min |
| May 3, 3:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| May 3, 3:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 28 min |
| May 3, 4:06 PM CDT | Special Marine Warning | MOB | 84 min | |
| May 3, 4:28 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 47 min |
| May 2, 8:40 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.